Hair Loss

Hello everybody,


I hope all's well and people are keeping strong at the moment.

I've got OA I'm taking amitriptyline, naproxen, co-codamol and baclofen. I've never had any issues with hair loss until recentley, some of my doses have been increased and clumps of hair are coming out. If I run my hand through hairs falling out instantly. I am currently in the middle of a flare up.

I was wondering if this had happened to anybody else and am I wrong in thinking this could be linke to my medicines or condition . On top of everything else, I rally don't want to be losing my hair aswell.

Comments

  • Lilymary
    Lilymary Member Posts: 1,339

    I’m on the same other than baclofen, and haven’t noticed this. But that’s not to say they don’t affect others differently

  • frogmorton
    frogmorton Member Posts: 26,899

    I can't find much in the normal list of side effects of baclofen (I am on all the others/have been) .

    Worth speaking to your Dr as it could be something else going on. my hair got thicker for example when I started on treatment for my thyroid.

    Also if you are female sometimes hair gets thinner post or peri-menopause sadly. Also post any rapid weight loss it can happen.

    Fingers crossed in your case you find a reason.((()))

    I am sorry, take care

    Love

    Toni xxx
  • Dali
    Dali Member Posts: 4

    Hi @historynut

    Thank you for sharing your experience with us.

    I had the same experience too. I’ve gradually lost my hair over the years and was told it was genetic by my first rheumatology consultant which I believed.

    I changed my diet drastically in June and added, zinc, b12, vit D, and vit C capsules to my daily regime.

    My hair is no longer falling out. It’s actually turned into an uncontrollable mane, I haven’t had an experience of a full head of hair for 12years😂

    I do find that if I’m flared, this causes anaemia for me too, which can cause hair loss. So I’ve been careful to make sure I take enough iron in my diet (huge bowls of spinach soup) which have improved my anaemia diagnosis from severely anaemic to normal ranges within 2 weeks. It’s a staple for me now.

    Wishing you all the best in your research.

  • Saltmarsh
    Saltmarsh Member Posts: 42

    Yes, drug increases can affect the hair. Check the leaflets accompanying each.

    Best wishes.